MAUDE Adverse Event Report: CONMED CORPORATION VCARE VAGINAL-CERVICAL RETRACTOR-ELEVATOR WITH MEDIUM CERVICAL CUP; VCARE UTERINE MANIPULATOR

CONMED CORPORATION VCARE VAGINAL-CERVICAL RETRACTOR-ELEVATOR WITH MEDIUM CERVICAL CUP; VCARE UTERINE MANIPULATOR
Catalog Number 60-6085-201
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" package containing the vcare vaginal-cervical retractor-elevator with medium cervical cup for evaluation.The device was forwarded to package engineering for evaluation.Visual examination of the returned package found one (1) of the vendor seal sides of the pouch improperly sealed.The improper seal resulted in an inadequate seal that was unable to pass a dye leak test.It was confirmed that the sterile barrier had been breached.The vendor that the pouch was obtained from was requested a scar (supplier corrective action request).The lot was manufactured on 04-jan-2016.A review of the device history record for this lot found no ncrs and noted discrepancies during the manufacturing process.In this instance, preliminary investigation revealed that a probable cause of the inadequate seal may be the interaction between the device and the pouch.Of the lot containing (b)(4) units, there are no other similar complaints received.(b)(4).The packaging anomaly was obvious to the end-user facility and therefore prompted the return of the device for evaluation and replacement.The vendor who supplies the pouch was requested a scar by the supplier engineer.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The end-user materials resource nurse reported that during review of incoming products, it was discovered there was an open seal on the pouch containing the vcare vaginal-cervical retractor-elevator with medium cervical cup.There was no patient involvement with this reported problem, as the open seal was discovered during inspection of product prior to clinical patient use.

Brand Name
VCARE VAGINAL-CERVICAL RETRACTOR-ELEVATOR WITH MEDIUM CERVICAL CUP
Common Device Name
VCARE UTERINE MANIPULATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5708437
Report Number1320894-2016-00066
Device Sequence Number165740
Product Code LKF
UDI-Device Identifier20653405082092
UDI-Public(01)20653405082092(17)180103(30)8(10)201601041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2018
Device Catalogue Number60-6085-201
Device Lot Number201601041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Initial Report FDA Received Date06/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1